Alert archive / New Jersey / Tornado Warnings in 2010

Tornado Warning 6, NWS New York, NY

July 23, 20104 counties in New Jersey; 4 counties in New York

NWS New York, NY issued this tornado warning at Jul 23, 2010, 8:12 PM EDT for 4 counties in New Jersey; 4 counties in New York. It was in force for 33 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2010, 8:12 PM EDT (00:12 UTC)
Expired
Jul 23, 2010, 8:45 PM EDT
In force
33 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 8:15 PM EDTTSTM WND DMGPaterson, NJGARAGE COLLAPSED CAUSING DAMAGE TO PARKED VEHICLES INSIDE ON NORTH YORK ST.
Jul 23, 8:18 PM EDTTSTM WND DMGElmwood Park, NJTREE DOWN ON LINCOLN AVE AND ELM ST...BLOCKING THAT ROAD. WIRES DOWN ON ROTH ST AS WELL AS MARKET ST AND OBAL AVE. TREE DOWN ON SUMMIT AVE AND GRANT ST.
Jul 23, 8:20 PM EDTFUNNEL CLOUDParamus, NJ2 FUNNEL CLOUDS SIGHTED FROM GARDEN STATE PLAZA.
Jul 23, 8:20 PM EDTTSTM WND DMGPaterson, NJTREES DOWN AND POWER OUTAGES LIKELY DUE TO WIND.
Jul 23, 8:25 PM EDTTSTM WND DMG1 Wsw Bergenfield, NJDOWNED WIRES CAUSED SMALL FIRES ON WESTVIEW DRIVE
Jul 23, 8:25 PM EDTTSTM WND DMG4 W Bergenfield, NJDOWNED WIRES CAUSED SMALL FIRES IN PARAMUS ON CENTURY ROAD
Jul 23, 8:26 PM EDTTSTM WND DMGMoonachie, NJPOWERLINES DOWN ON FREDRICK ST.
Jul 23, 8:34 PM EDTTSTM WND DMGPalisades Park, NJRT 46 BETWEEN 5TH ST AND RIDGEFIELD PARK BRIDGE CLOSED DUE TO DOWNED WIRES.
Jul 23, 8:53 PM EDTTSTM WND DMG4 Ne Crown Heights, NYPOWER LINES DOWN IN MIDDLE VILLAGE IN BETWEEN 60TH AVE...62ND AVE...71ST ST...AND 69TH PL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:55 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
3.0
Supercell composite
29.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WFUS51 KOKX 240012
TOROKX
NJC003-013-017-031-NYC005-047-061-081-240045-
/O.NEW.KOKX.TO.W.0006.100724T0012Z-100724T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
812 PM EDT FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  NORTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 845 PM EDT...

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PATERSON...
  MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARAMUS...BLOOMFIELD...PASSAIC...ORADELL...HACKENSACK...
  RUTHERFORD...BERGENFIELD...TETERBORO...LYNDHURST...ENGLEWOOD...
  SECAUCUS...RIDGEFIELD...FORT LEE...RIVERDALE...UNION CITY...
  MORNINGSIDE HEIGHTS...HOBOKEN...UPPER WEST SIDE...HARLEM...CENTRAL
  PARK...MIDTOWN MANHATTAN...MOTT HAVEN...SOHO...EAST VILLAGE...EAST
  TREMONT...BATTERY PARK...LOWER EAST SIDE...LONG ISLAND CITY...
  BROOKLYN HEIGHTS...WHITESTONE...TRIBOROUGH BRIDGE...RFK BRIDGE...
  THROGS NECK BRIDGE...LAGUARDIA AIRPORT...JACKSON HEIGHTS...
  FLUSHING...CROWN HEIGHTS...CO-OP CITY AND ASTORIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4091 7430 4090 7428 4092 7429 4094 7428
      4097 7429 4107 7420 4087 7378 4086 7380
      4084 7380 4082 7378 4080 7378 4065 7393
      4090 7433
TIME...MOT...LOC 0011Z 306DEG 25KT 4092 7417

$$

DSW
2 follow-up statements
347 
WWUS51 KOKX 240034
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
834 PM EDT FRI JUL 23 2010

NJC003-013-017-031-NYC005-047-061-081-240045-
/O.CON.KOKX.TO.W.0006.000000T0000Z-100724T0045Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-BRONX NY-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-PASSAIC NJ-QUEENS NY-
834 PM EDT FRI JUL 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR QUEENS...
PASSAIC...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...BRONX...
NORTHEASTERN ESSEX...BERGEN AND HUDSON COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MOONACHIE...OR
NEAR RIDGEFIELD...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  FAIRVIEW...UPPER WEST SIDE...CLIFFSIDE PARK AND GUTTENBERG BY 840
  PM...
  CENTRAL PARK...MIDTOWN MANHATTAN...LONG ISLAND CITY AND LINCOLN
  CENTER BY 845 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4091 7430 4090 7428 4092 7429 4094 7428
      4097 7429 4107 7420 4087 7378 4086 7380
      4084 7380 4082 7378 4080 7378 4065 7393
      4090 7433
TIME...MOT...LOC 0033Z 306DEG 25KT 4083 7404

$$

DSW
932 
WWUS51 KOKX 240044
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
844 PM EDT FRI JUL 23 2010

NJC003-013-017-031-NYC005-047-061-081-240054-
/O.EXP.KOKX.TO.W.0006.000000T0000Z-100724T0045Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-BRONX NY-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-PASSAIC NJ-QUEENS NY-
844 PM EDT FRI JUL 23 2010

...THE TORNADO WARNING FOR QUEENS...PASSAIC...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...BRONX...NORTHEASTERN ESSEX...BERGEN AND HUDSON
COUNTIES WILL EXPIRE AT 845 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM SATURDAY MORNING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

LAT...LON 4091 7430 4090 7428 4092 7429 4094 7428
      4097 7429 4107 7420 4087 7378 4086 7380
      4084 7380 4082 7378 4080 7378 4065 7393
      4090 7433
TIME...MOT...LOC 0044Z 300DEG 32KT 4080 7394

$$

MAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 23, 7:37 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 23, 7:37 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
737 PM EDT FRI JUL 23 2010

.SYNOPSIS...
A WARM FRONT LIFTS THROUGH THE REGION TONIGHT...THEN HAZY...HOT
AND HUMID CONDITIONS ON TAP FOR SATURDAY. A COLD FRONT MOVES ACROSS
THE REGION SATURDAY EVENING...FOLLOWED BY ANOTHER WAVE ON SUNDAY.
HIGH PRESSURE BUILDS EAST FOR THE NEW WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
TORNADO WATCH 525 IS IN EFFECT UNTIL 1AM SATURDAY FOR ROUGHLY THE
WESTERN HALF TO TWO THIRDS OF THE CWA. CLOUDS CLEARING OUT EARLIER
WHERE THE WATCH IS IN PLACE HAS ALLOWED MLCAPES TO INCREASE UP TO
AROUND 1500 J/KG ALONG THE WESTERN BORDER OF THE CWA...ALONG WITH
0-1 KM STORM RELATIVE HELICITY UP TO AROUND 400 M2/S2 COURTESY OF
WARM FRONT OVER THIS AREA. CELL SHOWING PERSISTENT STRONG MID
LEVEL ROTATION NEARING WESTERN PASSAIC COUNTY AS OF 730 PM IS THE
IMMEDIATE CONCERN AND LIKELY HAS A HISTORY OF DAMAGE IN
NORTHEASTERN PA. FURTHER DEVELOPMENT OF CELLS POSSIBLE WITH PLENTY
OF CAPE FOR THE NEXT COUPLE OF HOURS AND ROUGHLY 40 KTS OF BULK
SHEAR.

WITH WARM AND HUMID AIRMASS...WILL EXPECT FOG TO DEVELOP...MAINLY
OUTSIDE OF NYC...LATE TONIGHT. LOWS WILL DROP INTO THE 70S...
EXCEPT IN THE UPPER 70S TO AROUND 80 IN/AROUND NYC.

THERE CONTINUES TO BE A HIGH RISK OF RIP CURRENTS ON ATLANTIC
FACING BEACHES THROUGH THIS EVENING AS SOUTHERLY WINDS INCREASE
AND COMBINE WITH SOUTHEASTERLY SWELL.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
WITH WARM FRONT NORTH OF THE AREA ON SAT...AND H8 TEMPS SOARING TO
20-22C...A HAZY...HOT AND HUMID DAY ON TAP FOR SAT. HIGH TEMPS
ACROSS NYC WILL CLIMB TO THE UPPER 90S...AND WITH SFC DEWPOINTS IN
THE UPPER 60S TO AROUND 70...WILL EXPECT A HEAT INDEX OF 100-104.
FOR NE NJ AND THE LOWER HUDSON VALLEY...TEMPS MAY BE A COUPLE OF
DEGREES COOLER...BUT WITH SFC DEWPOINTS IN THE UPPER 60S TO LOWER
70S...THE HEAT INDEX WILL ALSO RANGE FROM 100-104. WILL CONTINUE
THE HEAT ADVISORY FOR THOSE AREAS FROM 1PM TO 9PM SAT.

THE ONLY THING THAT MAY INHIBIT TEMPS FROM WARMING AS MUCH AS
FORECAST WOULD BE THE CLOUD COVER. COLD FRONT TO THE WEST WILL
MOVE INTO THE REGION IN THE AFTERNOON...TOUCHING OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. SPC HAS THE REGION UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT
BEING DAMAGING WINDS AND HAIL.

TEMPS AND HUMIDITY LEVELS ABATE FOR SUN...AS SFC DEWPOINTS TOP OFF
IN THE MID TO UPPER 60S AND HIGHS WILL BE IN THE LOWER 90S
IN/AROUND NYC AND IN THE UPPER 80S TO AROUND 90 ELSEWHERE. THINK
THE HEAT INDEX WILL FALL SHORT OF 95 ACROSS NYC...SO THE HEAT
ADVISORY WILL LIKELY ONLY STAND FOR SAT.

ANOTHER COLD FRONT SLIDES THROUGH THE REGION SUN AFTERNOON. WILL
CARRY CHANCE POPS IN THE AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
COLD FRONT SLIDES THROUGH SUN EVENING...THEN CONTINENTAL HIGH
PRES WILL BUILD INTO THE GREAT LAKES...MOVING EAST THROUGH THE
START OF THE NEW WEEK WITH A WARM AIRMASS WITH LOWER HUMIDITY
LEVELS. THE HIGH MOVES OFFSHORE LATE TUE...AND THE RETURN FLOW
WILL ALLOW MORE HUMID AIR TO RETURN TO THE REGION. LOW PRES
TRACKING ACROSS CANADA WILL DRAG A COLD FRONT THROUGH THE REGION
LATE WED THROUGH THU. WILL CARRY CHANCE POPS FOR THE MIDWEEK
PERIOD AT THIS TIME.

HIGH PRES RETURNS FOR THE END OF THE WEEK.

MAX TEMPS WILL TOP OFF IN THE UPPER 80S TO AROUND 90.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT WILL LIFT NEWD TOWARD THE REGION THIS
AFTERNOON...THEN STALL NEAR THE METRO AS IT INTERACTS WITH A
DEVELOPING SURFACE TROUGH. THE TROUGH AND WARM FRONT WILL LIFT
THROUGH THE ENTIRE REGION TONIGHT.

VARIABLE WINDS AT OR JUST UNDER 10 KTS WILL BECOME SOUTH
TOWARD EVENING ALL TERMINALS. POSSIBLE GUSTS AT KJFK LATE
AFTERNOON INTO THE EVENING. W WINDS ALL TERMINALS AFTER THE
WARM FRONTAL PASSAGE TONIGHT.

LINGERING SHOWERS END FROM WEST TO EAST THIS AFTERNOON WITH BRIEF SUB
VFR. ISOLATED TSRA POSSIBLE LATE AFTERNOON AND EVENING.

MVFR VSBYS POSSIBLE IN FOG OVERNIGHT.

WEST FLOW SATURDAY AND MAINLY VFR.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SAT AFTERNOON-NIGHT...SW WINDS 10-20KT. HAZE IN THE METRO. SCT-ISOLD
TSTMS POSSIBLE.
SUN...COLD FRONT. BAND OF TSTMS POSSIBLE. NW WINDS 15-25KT WITH
HIGHER GUSTS POSSIBLE BEHIND THE FRONT.
MON...VFR WITH DIMINISHING WINDS.
TUE...VFR.
WED...SUB VFR POSSIBLE IN SHOWERS/TSTMS.

&&

.MARINE...
A WARM FRONT LIFTS NORTH THROUGH THE REGION TONIGHT...FOLLOWED BY
A COLD FRONT ON SAT...THEN ANOTHER ON ON SUN. SOUTHERLY WINDS AND
SWELLS MAY PUSH SEAS ON THE EASTERN OCEAN WATERS CLOSE TO SCA
CRITERIA LATER TONIGHT...BUT THINK A BETTER CHANCE COMES ON SUN.
WILL HOLD OFF ON SCA FOR HAZ SEAS AT THIS TIME.

WIND GUSTS ON SAT EVENING WILL APPROACH 20 KT BEFORE DIMINISHING
EARLY SUN MORNING. SEAS SUBSIDE BELOW SCA CRITERIA BY MON MORNING.
GENERALLY TRANQUIL CONDITIONS THEN EXPECTED ON THE WATERS THROUGH
THE MIDDLE OF THE NEW WEEK.

&&

.HYDROLOGY...
SCATTERED SHRA/TSRA FROM TONIGHT THROUGH SUNDAY COULD PRODUCE
LOCALLY HEAVY RAINFALL...POSSIBLY CAUSING MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS. HOWEVER BASIN WIDE...LESS THAN A 1/2 OF
INCH OF RAIN IS EXPECTED ON AVERAGE FROM TONIGHT THROUGH SUNDAY.

&&

.CLIMATE...
HERE ARE THE RECORD HIGH TEMPERATURES ALONG WITH THE FORECAST HIGH
TEMPERATURES FOR THE LOCAL CLIMATE SITES FOR SATURDAY...JULY 24.

STATION.....RECORD HIGH.....FORECAST HIGH
EWR.........97/1999*........99
BDR.........92/1987*........92
NYC.........97/1999.........97
LGA.........98/1999.........99
JFK.........95/1972.........96
ISP.........89/1999.........93

*AND IN PREVIOUS YEARS

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 1 PM TO 9 PM EDT SATURDAY FOR NYZ067>076.
NJ...HEAT ADVISORY FROM 1 PM TO 9 PM EDT SATURDAY FOR NJZ002>006-
     011.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 23, 6:21 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
621 PM EDT FRI JUL 23 2010

NYZ075-076-242230-
KINGS (BROOKLYN)-QUEENS-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-242230-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-242230-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
621 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS.

THERE IS A HIGH RISK OF RIP CURRENTS FOR ATLANTIC FACING BEACHES
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-242230-
NASSAU-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-242230-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
621 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. THE MAIN THREAT
WILL BE FROM DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ067>071-242230-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-242230-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-242230-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
621 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-242230-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
621 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-242230-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
621 PM EDT FRI JUL 23 2010

...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:05 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union55 min
Jul 23, 8:44 PM EDTSevere Thunderstorm WarningOKXBergen, Hudson46 min
Jul 24, 3:49 AM EDTExcessive Heat WarningOKXHudson, Passaic17 hr
Jul 23, 8:23 PM EDTSpecial Marine WarningOKX52 min
Jul 23, 8:45 PM EDTSpecial Marine WarningOKX45 min
Jul 23, 9:00 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens60 min
Jul 23, 9:07 PM EDTSpecial Weather StatementOKXNassau53 min
Jul 23, 9:14 PM EDTSpecial Marine WarningOKX46 min
Jul 24, 3:47 AM EDTSmall Craft Advisory for Hazardous SeasOKX24 hr
Jul 24, 4:26 PM EDTSpecial Marine WarningOKX49 min

Nearby

Tornado Warnings in New Jersey, 2010Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.